Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 10, 2008, 3:18 AM MDT. It took effect at Jun 10, 2008, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 3:18 AM MDT (09:18 UTC)
- In effect from
- Jun 10, 2008, 11:00 AM MDT
- Expired
- Jun 10, 2008, 8:27 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 100918 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT TUE JUN 10 2008 IDZ017-020-021-102130- /O.UPG.KPIH.HW.A.0001.080610T1500Z-080611T0300Z/ /O.NEW.KPIH.WI.Y.0019.080610T1700Z-080611T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 318 AM MDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT THROUGH EASTERN IDAHO TUESDAY MORNING. DUE TO THE COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND WINDS ALOFT MIXING TO THE GROUND...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN BY MID MORNING AND LASTING INTO THE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. BLOWING DUST AND REDUCED VISIBILITIES ARE EXPECTED TO BE A PROBLEM. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 102003 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT TUE JUN 10 2008 IDZ017-020-021-110300- /O.CON.KPIH.WI.Y.0019.000000T0000Z-080611T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 203 PM MDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A POWERFUL STORM SYSTEM IS PUSHING A COLD FRONT THROUGH EASTERN IDAHO. DUE TO THE COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND WINDS ALOFT MIXING TO THE GROUND...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN FOR THE REST OF THIS AFTERNOON LASTING INTO THE EVENING HOURS. SUSTAINED WINDS FROM THE SOUTHWEST WILL CONTINUE AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. BLOWING DUST AND REDUCED VISIBILITIES ARE EXPECTED TO BE A PROBLEM. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 110227 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 827 PM MDT TUE JUN 10 2008 IDZ017-020-021-110330- /O.CAN.KPIH.WI.Y.0019.000000T0000Z-080611T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 827 PM MDT TUE JUN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 9, 8:11 PM MDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 8:11 PM MDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 811 PM MDT MON JUN 9 2008 .UPDATE...MODELS STILL COMING IN THIS EVENING. FIRST PEEK AT NAM12 SHOWS 700 MB WINDS FOR TUESDAY WEAKER THAN MODELS DID YESTERDAY BUT THIS IS NOT A COMPLETELY RELIABLE INDICATOR. GIVEN THE STRENGTH OF COLD AIR ADVECTION PLAN TO CONTINUE THE HIGH WIND WATCH. RS && .PREV DISCUSSION... /ISSUED 229 PM MDT MON JUN 9 2008/ DISCUSSION...WV/IR SAT IMAGERY SHOW NEXT PACIFIC TROUGH DROPPING SOUTH ALONG BC COAST TO SEATTLE THIS AFTERNOON. MOISTURE STREAMING INTO INTERMTN WEST REMAINING MAINLY MID-LEVEL PER VIS SAT AND SFC OBS. MODELS REMAIN CONSISTENT IN DROPPING UPPER LOW INTO CENTRAL WASHINGTON BY MORNING. MODELS SPREAD PRECIP ACROSS THE REGION OVERNIGHT...MAINLY FOCUSED OVER HIGHER TERRAIN. SFC COLD FRONT TIMING REMAINS DURING TUE MORNING WITH WINDS RAMPING UP CONSIDERABLY BEHIND THE FRONT. HAVE ISSUED HIGH WIND WATCH FOR TUESDAY. GFS AND NAM REMAIN AT THEIR USUAL WIND BIASES WITH NAM POSTING HIGH WIND VALUES AND GFS REMAINING A LOW WIND ADVISORY. CURRENT THOUGHTS ARE THAT A HIGH WIND WARNING WILL BE NEEDED FOR IDAHO ZONES 17/21. WILL POSSIBLY NEED UPGRADE TO DUST STORM WARNING FOR ZONE 20...WHERE SOUTHWEST WINDS CROSS INTERSTATE 15 IN HIGH AGRICULTURAL-USE AREAS. FOR TUESDAY AFTERNOON AND EVENING BOTH GFS AND NAM PUSH DRY SLOT ACROSS FCST AREA WITH LINGERING OROGRAPHICS IN SOUTHEAST CORNER OF STATE. SOME WRAP AROUND PRECIP BEGINNING TO IMPACT CENTRAL MTNS AS CENTER OF UPPER LOW BEGINS TO MIGRATE INTO MONTANA WHILE SECONDARY LOBE ROTATES AROUND INTO SOUTHERN IDAHO OVERNIGHT. 540 THICKNESS RAIN/SNOW LINE DROPS INTO EASTERN IDAHO DURING THE NIGHT WITH ANY LINGERING PRECIP PRODUCING SNOW ABOVE 5000 FEET. MAY NEED TO RE-EVALUATE TEMPS FOR FROST/FREEZE HEADLINE FOR TUE NIGHT/WED MORNING WITH GUIDANCE GETTING CLOSE TO FREEZING IN VALLEY AT/ABOVE 4500 FEET. FCST AREA REMAINS UNDER COOL NORTHERLY FLOW WEDNESDAY WITH GFS/NAM CONTINUING TO PAINT PRECIP IN EASTERN HIGHLANDS. MODELS BEGIN TO DIFFER LATE WEDNESDAY AND BEYOND WITH NAM PULLING LOW INTO NORTHERN PLAINS SLIGHTLY FASTER THAN GFS. ERSULT IS THAT GFS SPINS ANOTHER LOBE AROUND LOW FOR WED NIGHT WHICH PRODUCES PRECIP OVER CENTRAL MTNS. HAVE BLENDED BETWEEN THE TWO SOLNS DUE TO UNCERTAINTY. REMAINDER OF FCST TURNS DRIER FOR THU INTO THE WEEKEND AS FLAT UPPER RIDGE BUILDS INTO THE REGION. TEMPS GRADUALLY RISE BACK TO NORMAL LEVELS WITH LITTLE TO NO PRECIP FCST FOR EASTERN IDAHO. DMH AVIATION...MID AND HIGH CLOUD CONTINUE TO MOVE INTO EASTERN ID IN ADVANCE OF ANOTHER POTENT LATE SPRING STORM. WINDS HAVE BEGUN TO PICK UP NOW ESPECIALLY ACROSS THE SNAKE PLAIN. SOME -SHRA/-TSRA ARE POSSIBLE THRU THE AFTN NEAR ISLAND PARK AND THE SURROUNDING MTNS. FOR TONIGHT...AS THE SYSTEM BEGINS TO APPROACH THE AREA A COLD FRONT WILL BEGIN TO PUSH ACROSS THE AREA. AN INCREASE IN SHOWERS IS EXPECTED ESPECIALLY ACROSS THE NORTHERN AND CENTRAL MTNS. EXPECT MAINLY VFR CONDITIONS BUT WITH SHOWERS MVFR/ISOLD IFR CONDITIONS ARE POSSIBLE. THE FRONT WILL PASS THROUGH THE AREA BEFORE NOON AND THAT IS WHEN THE WINDS BEGIN TO REALLY BLOW ACROSS EASTERN ID. CURRENT FCST...WITH SOME CHANGES EXPECTED...CALLS FOR WINDS IN 25 TO 35 KT RANGE ACROSS THE SNAKE PLAIN WITH GUSTS TO AROUND 45KT...AND SOUTHERN MTNS WITH 15 TO 25 KT WINDS ACROSS THE REST OF THE REGION. NUMEROUS -SHRA ARE EXPECTED ACROSS THE MTNS WITH ISOLD -TSRA FOR AREAS FARTHER EAST TUES AFTN. FOR THE SNAKE PLAIN...THIS IS THE TYPICAL SYSTEM WHERE THE CHANCE OF SHOWERS IS MINIMAL WITH THE MOSTLY OPPORTUNITY BEING AROUND FRONTAL PASSAGE AND WITH INSTABILITY IN THE AFTN HOURS. KEYES FIRE WEATHER...ANOTHER LATE SPRING STORM SYSTEM IS SET AFFECT THE WEATHER IN EASTERN ID STARTING LATE TONIGHT AND LASTING UNTIL THE END OF THE WEEK. THE MAIN LOW WILL TRACK ACROSS MT BUT A GOOD CHUNK OF THAT SYSTEM WILL MOVE ACROSS THE AREA TOMORROW. RAIN SHOWERS WILL DEVELOP ACROSS THE NORTHERN AND CENTRAL MTNS AND SPREAD SOUTHEAST DURING THE DAY TOMORROW. FOR THE SNAKE PLAIN...A SLIGHT CHC OF SHOWERS IS ALL THAT IS IN THE FCST WITH THE BIG PROBLEM BEING RH VALUES IN THE 15 TO 25 PERCENT RANGE AND VERY WINDY CONDITIONS STARTING AROUND MID MORNING. AS OF THE AFTN FORECAST...WINDS OF 20 TO 40 MPH ARE EXPECTED ACROSS THE SNAKE PLAIN AND SOUTHERN MTNS WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. THE STRONGEST WINDS SHOULD BE ACROSS THE MIDDLE OF THE PLAIN. THIS WILL LAST INTO THE EVENING HOURS. ELSEWHERE...WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. RAIN AND SNOW SHOWERS WILL CONTINUE TUES NIGHT AND WEDNESDAY WITH HIGHER CHANCES ACROSS THE MTNS AND JUST A SLIGHT CHANCE IN THE SNAKE PLAIN. SNOW LEVELS WILL BE AROUND BE DROPPING TO AROUND 8000 TO 9000 FT IN THE CENTRAL MTNS TONIGHT AND TO AROUND 6000 TO 6500 FT THERE DURING THE DAY TUES. BY TUES NIGHT...SNOW LEVELS WILL DROP TO AROUND 4500 TO 5000 FT...THEN REBOUNDING TO 5500 TO 6500 FT WED. WINDS WILL BE MUCH CALMER ON WED BUT STILL RUNNING AROUND 15 TO 25 MPH WITH HIGHER GUSTS ACROSS THE REGION. IT APPEARS THAT A RETURN TO SOMEWHAT DRIER AND WARMER WEATHER IS EXPECTED BY THE WEEKEND...ALTHOUGH IT WILL STILL BE NOT THE USUAL WARM AND DRY PATTERN SEEN FOR JUNE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR IDZ017-020-021. &&
Hazardous weather outlook, Jun 9, 3:01 PM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 301 PM MDT MON JUN 9 2008 IDZ017>025-031-032-102115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 301 PM MDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT 15 TO 25 MPH WINDS EXPECTED TODAY ACROSS THE AMERICAN FALLS RESERVOIR. LAKE WIND ADVISORY HAS BEEN ISSUED THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT AND ACCOMPANYING DEEP UPPER LOW WILL PASS OVER IDAHO TUESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ARE POSSIBLE ACROSS THE SNAKE PLAIN AND EASTERN MAGIC VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE AREAS FROM 9 AM MDT THROUGH 9 PM MDT TUESDAY. BLOWING DUST AND REDUCED VISIBILITIES ARE LIKELY...ESPECIALLY ACROSS THE UPPER SNAKE PLAIN BETWEEN IDAHO FALLS AND ROBERTS. MUCH COOLER TEMPERATURES EXPECTED AFTER THE COLD FRONT PASSES WITH TEMPERATURES DROPPING INTO THE 30S ACROSS PORTIONS OF THE SNAKE RIVER PLAIN. RAIN SHOWERS...MOUNTAIN SNOW SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WITH A RAIN/SNOW MIX WITH ANY SHOWERS IN THE SNAKE PLAIN TUESDAY NIGHT WITH LITTLE OR NO ACCUMULATION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.